MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The intraocular lens was not explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a plastic piece/deposit was found in the anterior chamber (ac) post implantation of the intraocular lens (iol) in the patient¿s left eye.Neither the surgeon nor the nurse can identify the origin of the plastic matter.The surgeon used forceps to remove the particle from the patient¿s eye.There was a small hemorrhage at wound site.The iol remains implanted.There was no incision enlargement, no sutures, no vitrectomy.It was stated that the patient outcome is normal, and that the small hemorrhage was controlled with slight pressure.There was no need for any additional medical or surgical intervention.In addition, a plunger rod issue was reported.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 4/22/2017.Device returned to manufacturer? yes.Device evaluation: according to the visual inspection performed, the device system and the lens were not returned.Only the reported piece of plastic was received for evaluation.Based on fourier transform infrared spectroscopy (ftir) analysis, the particles was identified as polypropylene.Based on energy-dispersive x-ray spectroscopy analysis, particle shows the presence of carbon (c), oxygen (o), sodium (na) and chlorine (cl), with traces of magnesium (mg), silicon (si), phosphorus (p), potassium (k) and calcium (ca).These results are consistent with the presence of a salt solution on an organic material (i.E.Plastic), with other biological constituents.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6517681
Report Number2648035-2017-00734
Device Sequence Number760682
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)190912
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/12/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR